Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A counterexample to a result concerning controlled approximation
HTML articles powered by AMS MathViewer

by Rong Qing Jia PDF
Proc. Amer. Math. Soc. 97 (1986), 647-654 Request permission

Abstract:

A result of Strang and Fix states that if the order of controlled approximation from a collection of locally supported elements is $k$, then there is a linear combination $\Omega$ of those elements and their translates such that any polynomial of degree less than $k$ can be reproduced by $\Omega$ and its translates. This paper gives a counterexample to their result.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A15, 41A45
  • Retrieve articles in all journals with MSC: 41A15, 41A45
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 97 (1986), 647-654
  • MSC: Primary 41A15; Secondary 41A45
  • DOI: https://doi.org/10.1090/S0002-9939-1986-0845982-1
  • MathSciNet review: 845982